MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIDRIVE S III MOTOR SYSTEM

KARL STORZ SE & CO. KG UNIDRIVE S III MOTOR SYSTEM
Model Number 20701020-1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the "footpedal and morcellator unable to work with unidrive, tested with 3 different morcellators but still has e09 error code.The customer rang whilst they were in a procedure and after advising to use another morcellator to see if the issue persists, she called back confirming the issue is still there and they had to cancel the case.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
"one-pedal footswitch, analog, two-stage" with material number 20016230 was returned to karl storz tuttlingen on december 9, 2024.Material 27702050 and the leading material 20701020-1 were not returned yet.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The customer reports the following: (b)(6) from the above rang reporting an issue with their unidrive s iii system.Footpedal and morcellator unable to work with unidrive, tested with 3 different morcellators but still has e09 error code.The customer rang whilst they were in a procedure and after advising to use another morcellator to see if the issue persists, she called back confirming the issue is still there and they had to cancel the case.Only (b)(6) one-pedal footswitch, analog, two-stage was sent in for investigation.During the test, it was determined that the switching point of the pedal was slightly outside the specified tolerance in accordance with the test criteria from the test instructions (c4.2.0001.Wi5631790-paw).Testing was also carried out in the application in a set with the unidrive s iii motor system test devices and the drill cut x ii.However, an error message as specified by the customer (error code e09) could not be reproduced in the application.According to the product description, the error message (e09) refers to the handpiece, which must be faulty.It cannot be ruled out that the unidrive s iii motor system unit has an internal defect.No most probable cause can be given for the unidrive s iii system and the drillcut x ii handpiece that were not sent in.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIDRIVE S III MOTOR SYSTEM
Common Device Name
UNIDRIVE S III MOTOR SYSTEM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20868470
Report Number9610617-2024-00496
Device Sequence Number15596949
Product Code HIH
UDI-Device Identifier04048551278802
UDI-Public04048551278802
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20701020-1
Device Catalogue Number20701020-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer12/09/2024
01/29/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/02/2025
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATERIAL: 20016230, SN: (B)(6).; MATERIAL: 27702050, SN: (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown